Skip to content
My WebMD Sign In, Sign Up
stuttering,
avatar
Wolfsong452 posted:
question for everyone, it seems I've started stuttering, just a bit, probably only I can notice it.

Though one person who calls me once a week from a sister company, really brings out the stuttering in me.

I don't even have to be talking to people, I can be talking to my dog and get stuck on one word. Just now, he came up to me and I was going to tell him he was such a good boy, and that I'd promised to take him and get a bath.

exact words were, "ahhh you're such a good boy, I know, I promised to take you for a------ take you for a ------- take you for a ------


bath!

what gives?
Reply
FirstPrevious12NextLast
 
avatar
xperky responded:
Some medicines can cause stuttering and involuntary mouth movements and clickings. Check all you medicine's side effects lists. This is especially true with some tricyclic antidepressants, and major tranquilizers like anti-psychotics. In any case, report the stuttering to your doctor.

Sometimes I'll stutter too. I think it's when I get tired and anxious together. It's embarrasing when it happens with friends. I can't find the words and I wind up stuttering while they patiently wait for me to finish the sentence.

I'm sure your dog doesn't care if you stutter at him! My cats don't care...LOL.

Hu...hu...hugs,
Margaret
Life is wonderful when lived with love and compassion, Margaret
 
avatar
Booch007 responded:
Margaret has got a good point here, but that sounds like "Persevating" (sp?), it is the repetition of a phrase, the mind gets stuck on it. THIS IS NEUROLOGICAL and is an important thing to tell you doctor. It is not studdering.

I have had this with patients with little strokes.

I don't want to scare you it does go away...but it is a sign of issues. Please call the doctor.

Per-se-vating.......(hope you get how to say that). I am not sure on my spelling. It is the side of the head area...where speech comes from. Please let them know you are doing this.

Thanks....Nancy B
 
avatar
vinnie02 responded:
Hi-
was wondering what medicine you were taking? I posted a question yesterday about my meds and the slurring and stuttering plus having trouble getting word's to come out right. I am taking Lyrica.
Thank's!
 
avatar
angelswife replied to Booch007's response:
Hi Nancy,
I think it's spelled perseverating---could be wrong though.

I will stutter if I take Cyclobenzeprine (like tonight---ha!) Husband has learned not to tell me anything important or engage me in serious conversation until I "sober up". I never remember what he tells me anyway.

I will also stutter when I'm getting a left-sided migraine. The aura (or whatever you call it---can't remember) gives my head a real crawly, electrical feeling on that side. I can't get a coherent sentence out and I can't understand what others are saying. Husband asked me what I was on once, and I hadn't taken anything! It was just the migraine coming on.

Okay---off to bed now. My brain is rapidly turning to jello!
 
avatar
Anon_228381 responded:
In the past few months I have noticed my own cognitive difficulties. Trouble w memory, word recall, a delayed understanding of conversation and pronouncing words. It is most difficult when my fatigue is being boss. No new meds. If it is worse for you when talking to your sister and it is stressful for you to talk to her in general it makes sense. Hope that did. I'm not sure if you are looking for suggestions on how to attack this. If so please reply and I'll be happy to share what I know. Take care.
 
avatar
Booch007 replied to angelswife's response:
Thanks, I think YOU are right. Neuro is in me but not the forte......I just know I have had this problem with cases and it is hard for the famlies when they are in this state...I have had it following migration of plaque to the speech areas.

I hope she checks it out....I am not one for brain changes..we have enough on the plate to deal with. Nancy B
 
avatar
Wolfsong452 responded:
hmm,

thinking my post was removed, when someone asked me what meds. I was taking.

I can't find it on the thread.

oh well,

I'm going ot double check on that muscle relaxer, cyclo what ever, I think I'm on that one.

maybe that's it,

I also think it just might be fatigue,

to the person who asked,
yes, I do want some advice on how to deal with this. It's noticeable to me, though the only other peson noticing it, was that darn Maint. guy, that calls me every week to put my fire pump station on a test for one hour.

I always stutter with him.

Kind of funny there
 
avatar
fibrosux responded:
I just usually chalk this up to Fibrofog, I do it all the time and do take Lyrica, but also heavy pain meds....I don't know. It's frustrating.

One question...is the maintenance guy cute? That might do it. (jk)

Selena
 
avatar
Wolfsong452 replied to fibrosux's response:
now that is FUNNY! is the maint. guy cute?

I've never met him!

ha ha!
 
avatar
Caprice_WebMD_Staff replied to Wolfsong452's response:
Hi Wolfsong,

Nope, we didn't remove such a post from you in this thread so it may have been our board tech issues that got in the way.
We must let go of the life we have planned, so as to accept the one that is waiting for us. ~Joseph Campbell
 
avatar
RacerLady503 replied to fibrosux's response:
What part of Fibro ISN'T frustrating?..... Ughh!
It only gets the best of me if I let it
 
avatar
hop63 responded:
HI Wolfsong 452,
I have fibromyalgia and I am a speech pathologist. What you are describing is NOT stuttering. It is difficulty with word retrieval or word recall. It is most likely related to fatigue or the "fibrofog" we are so familiar with. Some medications could add to fatigue or delayed responses but this is not stuttering. There could be some anxiety as you mentioned it frequently happens when speaking to a person from a "sister company" at work. The example you gave of talking to your dog further indicates that it is not stuttering. Stutterers are less likely to experience a "block" when speaking to a pet and this is often part of therapy programs. Trust me, you are not a stutterer; you have fibromyalgia. What you are describing is common. It happens to me all the time and as I said, I have been a speech pathologist for over 24 years. I have had fibromyalgia for 17. Hope this was helpful. Best of luck.
 
avatar
TreeTopL replied to angelswife's response:
Hi hop63 ,
I am glad you posted that, I was diagnosed with fibro over 7 years ago and the last couple of years the "stuttering" issues that Wolfsong452 commented on have gotten noticeably worse for me.I had just chalked it up to the fibro along with the numerous other symptoms of fatigue, memory issues, concentration, tingling in the feet, numbness, etc. Now it makes sense that it is recall difficulty. Fortunately my spouse is very patient with me.
 
avatar
des7080 replied to hop63's response:
Do you know if my voice "cracking", like puberty, is common? Its embarassing to me. Im not sure if anyone else notices but I sure do. I do have lots of fibrofog and extreme fatige. Im so tired of being tired! By the way Im in my 30's so I know Im not going through any changes.


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
369 of 396 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.